MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET
Model Number 20019E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the y ext w/vlv ports & 2 sld clp would not flush due to flow issues/blockage.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "we had another failure today of a smart site that would not flush.I most instances, staff co aided them contaminated and do not keep them.".
 
Additional Manufacturer Narrative
Correction: additional information was received, and the following fields have been updated: b.5.Describe event or problem: it was reported that 1 y ext w/vlv ports & 2 sld clp set from an unspecified lot, 248 sets from lot 20125982, 1 set from lot 20095138, 6 sets from lot 20115020, 4 sets from lot 20066717, 3 sets from lot 20115014, and 123 sets from lot 20115023 would not flush due to flow issues/blockage.This complaint was created to capture the 2nd of 2 related incidents.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: unknown, d.4.Medical device expiration date: unknown, h.4.Device manufacture date: unknown.D.4.Medical device lot #: 20125982, d.4.Medical device expiration date: 2023-12-12, h.4.Device manufacture date: 2020-12-08.D.4.Medical device lot #: 20095138, d.4.Medical device expiration date: 2023-09-21, h.4.Device manufacture date: 2020-08-26.D.4.Medical device lot #: 20115020, d.4.Medical device expiration date: 2023-11-09, h.4.Device manufacture date: 2020-11-03.D.4.Medical device lot #: 20066717, d.4.Medical device expiration date: 2023-06-23, h.4.Device manufacture date: 2020-06-19.D.4.Medical device lot #: 20115014, d.4.Medical device expiration date: 2023-11-05, h.4.Device manufacture date: 2020-11-03.D.4.Medical device lot #: 20115023, d.4.Medical device expiration date: 2023-11-10, h.4.Device manufacture date: 2020-11-03.D.10.Device available for evaluation?: yes.D.10.Returned to manufacturer on: 2021-03-05.H.3.Device returned to manufacturer.?: yes.
 
Event or Problem Description
It was reported that 1 y ext w/vlv ports & 2 sld clp set from an unspecified lot, 248 sets from lot 20125982, 1 set from lot 20095138, 6 sets from lot 20115020, 4 sets from lot 20066717, 3 sets from lot 20115014, and 123 sets from lot 20115023 would not flush due to flow issues/blockage.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "we had another failure today of a smart site that would not flush.I most instances, staff co aided them contaminated and do not keep them.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-04-19 h6: investigation summary 385 unused samples were returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.Smartsites were attached to a cut off 10 ml bd syringe to observe a fluid path while the smartsite piston is in the activated position.382 samples showed a fluid path.A 10 ml syringe filled with blue dye water was attached to the smartsites and successfully flushed.3 samples did not observe a fluid path while the piston was in the activated position.The customer complaint that another smart site would not flush was able to be replicated for 3 of the unused samples.A device history record review for model 20019e lot number 20125982 was performed.The search showed that a total of 12003 units in 1 lot number was built on 12dec2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20019e lot number 20095138 was performed.The search showed that a total of 12003 units in 1 lot number was built on 22sep2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20019e lot number 20115020 was performed.The search showed that a total of 12003 units in 1 lot number was built on 10nov2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20019e lot number 20066717 was performed.The search showed that a total of 12003 units in 1 lot number was built on 24jun2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20019e lot number 20115014 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 07nov2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20019e lot number 20115023 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 11nov2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause was unable to be determined.A trend for this occlusion issue has been identified for this product line.A capa (corrective action preventative action) 1998036has been initiated, and a team has been assembled in order to investigate the issue.See h10.

Brand Name
Y EXT W/VLV PORTS & 2 SLD CLP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
MDR Report Key11492219
Report Number9616066-2021-50458
Device Sequence Number11477331
Product Code FPA
UDI-Device Identifier27613203013813
UDI-Public27613203013813
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20019E
Device Catalogue Number20019E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/09/2021
04/22/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/16/2021
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1